News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Motivation needed


 kkwa - Thu Nov 06, 2003 11:49 am

I am currently taking 75 mgs of Effexor and 150 mgs of wellbutrin. I am having a terrible time with energy and motivation. I do not feel like doing Anything. This is really starting to affect my life. Are these two meds counteracting each other, are my doses correct, are they high enough? I have read on other posts that fatigue is a result of a low dose of meds. My doctor isn't any help at all. Any advise would be appreciated. I am also on 50 mgs of topamax to counteract small weight gain from AD's. Thanks, any help would be greatly appreciated
 Dr. Tamer Fouad - Fri Nov 07, 2003 12:24 pm

User avatar kkwa,
First I must tell you that I am not a psychiatrist.
However, lack of energy and motivation are key symptoms of depression. It could very well be that you need to increase your doses. This however, is something your doctor needs to do.

The drugs you are taking do not interact with each other.

Regards,
 kkwa - Fri Nov 07, 2003 3:25 pm

Thanks so much for your reply! I have a doctor's appt scheduled, can't get in until end if this month.

I had another quick question. Is ther any truth to the medications causing a lack of motivation or energy due to my body having a problem metabolizing or dealing with the drug. Perhaps it's not "too low a dose" but actually too much drug for my body to handle.

I know it is a low dose but could my body not be tolerating it welll and I may be going through a SEROTONIN SYNDROME.???? I would like to rule this out, before my doctor's appt, if it is a myth, as someone I know keeps bringing it up. Any input would be great Thanks again!!
 Dr. Tamer Fouad - Fri Nov 07, 2003 9:14 pm

User avatar The symptoms of the serotonin syndrome are: euphoria, drowsiness, sustained rapid eye movement, overreaction of the reflexes, rapid muscle contraction and relaxation in the ankle causing abnormal movements of the foot, clumsiness, restlessness, feeling drunk and dizzy, muscle contraction and relaxation in the jaw, sweating, intoxication, muscle twitching, rigidity, high body temperature, mental status changes were frequent (including confusion and hypomania - a "happy drunk" state), shivering, diarrhea, loss of consciousness and death.

It doesnt seem to match your symptoms of fatigue and lack of motivation, as well as the fact that it happens when two SSRIs are taken together or combined with MAO inhibitor or lithium. The tricyclic antidepressants, lithium, MAOIs, SSRIs, ECT (electric shock treatment), tryptophan, and the serotonin agonists (fenfluramine) all enhance serotonin neurotransmission and can contribute to this syndrome.

I think you can safely rule this out.
 Acrobat - Wed Jun 23, 2004 6:43 pm

I have all those side effects :roll:

The one im yet to experience is 'death', hopefully that wont happen anytime soon. :cry:
 holmesia - Mon Mar 14, 2005 3:50 pm

I am having a similar issue with motivation. After doing some reasearch and a brief conversation with my Dr. there might be a chance of amotivational ( frontal lobe) syndrome. This is the condition most associated with recreational marijuana use. But as of lately, there seems to have been at least a "loose" or possible link between amotivational syndrome and some AD's. I'm in the process of discussing it more with my Dr. and trying to find a solution. But it may be something you want to bring up as well.

I.H.
 whitesky - Tue Sep 13, 2005 5:07 pm

I am on Effexor 150 and Wellbutrin300. They seem to actually help with depression, but I can't seem to get moving nearly every day. I take the Wellbutrin in the afternoon, and the Effexor in the evening-is this the problem? I drink about 24 ounces of coffee daily just to get things done.
 DeLWolcott - Tue Sep 13, 2005 10:11 pm

People react differently to the same meds. Where one person may be euphoric and manic, the same dosage in another person may make them sleep more than normal.

I realize my answer doesn't help you at all, but it needs to be known that what works for one may not work for another.

Good luck!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here